Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 6, 2005, 3:14 PM EDT for Magoffin County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 3:14 PM EDT (19:14 UTC)
- Expired
- Aug 6, 2005, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:18 PM EDT | HAIL 0.88 | Salyersville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 061914
SVRJKL
KYC153-062015-
/O.NEW.KJKL.SV.W.0155.050806T1914Z-050806T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 415 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS NEARLY STATIONARY
STORM WAS LOCATED NEAR MASHFORK...OR ABOUT NEAR SALYERSVILLE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONLEY...FALCON...BROWNLOW AND LEATHA BY 320 PM EDT
6 MILES SOUTHEAST OF FLAT FORK BY 325 PM EDT
SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING TORNADOES WITH LITTLE
OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3753 8300 3758 8301 3764 8309 3761 8313
3769 8312 3774 8314 3787 8312 3789 8313
3782 8302 3776 8297 3768 8295 3767 8297
3753 8289 3765 8302
$$
MORAN2 follow-up statements
000
WWUS53 KJKL 061927
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT SAT AUG 6 2005
KYC153-062015-
/O.CON.KJKL.SV.W.0155.000000T0000Z-050806T2015Z/
MAGOFFIN KY-
326 PM EDT SAT AUG 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
MAGOFFIN COUNTY...
AT 318 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL. THIS STORM ALSO HAS THE POTENTIAL TO
PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED
NEAR STRINGTOWN...OR ABOUT NEAR SALYERSVILLE...MOVING WEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALYERSVILLE...STRINGTOWN AND PERLIE BY 335 PM EDT
LAKESVILLE AND EMMA BY 340 PM EDT
COON BY 345 PM EDT
LICKSBURG BY 350 PM EDT
TELLA BY 355 PM EDT
MAGGARD BY 405 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3753 8300 3758 8301 3764 8309 3761 8313
3769 8312 3774 8314 3787 8312 3789 8313
3782 8302 3776 8297 3768 8295 3767 8297
3753 8289 3765 8302
$$
ABE000
WWUS53 KJKL 062000
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT SAT AUG 6 2005
KYC153-062011-
/O.CAN.KJKL.SV.W.0155.000000T0000Z-050806T2015Z/
MAGOFFIN KY-
401 PM EDT SAT AUG 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR MAGOFFIN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
POSES A THREAT FOR SEVERE WEATHER.
LAT...LON 3753 8300 3758 8301 3764 8309 3761 8313
3769 8312 3774 8314 3787 8312 3789 8313
3782 8302 3776 8297 3768 8295 3767 8297
3753 8289 3765 8302
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:50 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 11:50 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1150 AM EDT SAT AUG 6 2005 .DISCUSSION... UPDATED THE FORECAST TO TAKE OUT MORNING WORDING...TO DECREASE THE POPS FOR AFTER MIDNIGHT...AND TO ADD PATCHY FOG FOR AFTER MIDNIGHT AND THE EARLY MORNING. THE FRONTAL SYSTEM WHICH HAS BEEN NEAR THE AREA CONTINUES TO BECOME HARDER TO FIND. THE LOCAL 12 GMT SURFACE ANALYSIS DIFFERS QUITE A BIT FROM THE NCEP PRODUCT. LOOKING AT THE WATER VAPOR IMAGERY...THERE IS A DISTINCTIVE FRONTAL WAVE OVER SOUTH CENTRAL INDIANA AND SOUTHEAST OHIO. ALSO LOOKING AT THE 850 HPA AND SURFACE EQUIVALENT POTENTIAL TEMPERATURES...I WOULD PLACE THE REMNANTS OF THE FRONT FROM JUST SOUTH OF LOUISVILLE...TO A WAVE CREST NEAR XENIA...AND THEN EXTENDING ACROSS SOUTHERN PA. THIS WOULD HELP TO ACCOUNT FOR THE BAND OF PRECIPITATION CURRENTLY OVER SOUTHERN OHIO. THE MAIN ACTIVITY FOR THIS AFTERNOON AS WELL AS THE NEXT COUPLE OF DAYS WILL BE AFTERNOON HEATING. THE CAPE AND STABILITY INDICES ARE LESS FAVORABLE FOR ANY SEVERE WEATHER DEVELOPING TODAY. WITH THE WEAK FLOW AND HIGH PRECIPITABLE WATER...THE STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF DROPPING BETWEEN ONE TO TWO INCHES OF RAIN OVER A SMALL AREA. THIS WOULD ALLOW FOR THE POTENTIAL OF SOME URBAN AND SMALL STREAM TYPE ADVISORY SITUATIONS DEVELOPING. THE LATE EVENING AND MORNING FOG WILL ALSO CONTINUE OVER THE NEXT COUPLE OF DAYS WITH THE DEW POINTS STAYING FAIRLY HIGH. && .PREV DISCUSSION... 335 AM EDT SAT AUG 6 2005 .DISCUSSION... ONLY A FEW MINOR CHANGES MADE TO SHORT TERM PORTION OF FORECAST. WENT WITH A MODIFIED VERSION OF THE CURRENT GFS RUN FOR LOCATION OF FRONT NOW DRAPED ACROSS SOUTHEASTERN KENTUCKY. SURFACE FRONT HAS WASHED OUT SINCE YESTERDAY AFTERNOON...AND HAS BECOME DIFFICULT TO SEE IN SURFACE DATA. UPPER AIR CHARTS REVEALED A COLD FRONT AT 850 HPA THAT WAS SPARKING CONVECTION IN OHIO AND INDIANA...FEEL THIS BOUNDARY WILL HELP REINFORCE SURFACE FRONT AS IT MOVES SOUTHWARD LATER TODAY. AS A RESULT...FELT IT NECESSARY TO RAISE POPS A BIT IN VICINITY OF FRONT. WENT WITH 40 POPS FROM 18-21Z IN SOUTHEASTERN TIER OF COUNTIES. GFS TIME HEIGHT CROSS SECTIONS AND NAM SOUNDINGS STILL DEPICTING AMPLE MOISTURE IN PLACE TO INTERACT WITH BOUNDARY...WITH PEAK ACTIVITY OCCURRING DURING PEAK AFTERNOON HEATING AND LASTING THROUGH SUNSET. WITH LACK OF GOOD MIDLEVEL DRY AIR...CONTINUE TO EXPECT CONVECTION TO BE MOSTLY SCATTERED IN NATURE. GFS ALSO CONTINUES TO TRY AND BRING SURFACE LOW PRESSURE NORTH OUT OF THE GULF OF MEXICO MONDAY AND TUESDAY. INCREASED POPS TO CHANCE CATEGORY FOR MONDAY AND MONDAY EVENING TO BETTER REFLECT THIS. WINDS WERE ADJUSTED SLIGHTLY FOR MONDAY AND TUESDAY...TO TRY AND REFLECT APPROACH OF LOW PRESSURE FROM THE SOUTH AND SOUTHEASTERLY FLOW OUT OF A RIDGE THAT WILL BE PARKED OFF SOUTHEAST COAST. TEMPERATURES WERE ALSO ADJUSTED FOR SATURDAY THROUGH TUESDAY. FELT THAT MAV AND MET TEMPERATURES WERE TOO COOL...SO WENT ABOVE MAV/MET MAX TEMPS BY 4 OR 5 DEGREES AND NEAR OR SLIGHTLY ABOVE FWC TEMPS ACROSS THE BOARD. DEWPOINTS LOOKED GOOD AND WERENT CHANGED. INCREASED SKY COVER A BIT ALONG FRONT FOR THE WEEKEND AND AGAIN MONDAY AND TUESDAY AS MOISTURE RETURNS FROM THE GULF...ESPECIALLY DURING THE AFTERNOON AND EVENING. 1000 PM EDT FRI AUG 5 2005 01Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE MOVING INTO THE NORTHERN OHIO VALLEY WHILE A COLD FRONT IS WASHING OUT THROUGH SOUTHEAST KENTUCKY. ON RADAR...THE LAST CELLS OF THE AFTERNOON AND EARLY EVENING CONVECTION NEAR THIS BOUNDARY ARE WEAKENING OVER EASTERN PIKE COUNTY. SATELLITE SHOWS LARGE AREAS OF MID AND HIGH LEVEL DEBRIS CLOUDS FROM THE CONVECTION SLOWLY DISSIPATING OVER THE REGION IN VICINITY OF THE FRONT. EXPECT THE CLOUDS TO DIMINISH A BIT MORE LATE THIS EVENING WITH JUST A STRAY SHOWER OR THUNDERSTORM ABLE TO POP UP THE REST OF THE NIGHT. WITH A LARGE PERCENTAGE OF THE AREA SEEING MEASURABLE RAIN AND THE SOME CLEARING TO THE SKY WILL BEEF UP THE FOG IN THE GRIDS AS WELL AS IN THE ZONES. WILL ALSO FINE TUNE THE TEMPS AND DEWPOINTS GRIDS FOR CURRENT OBSERVATIONS. UPDATES TO THE TEXT AND GRID PRODUCTS WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... 237 PM EDT FRI AUG 5 2005 SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THE FRONTAL SYSTEM TO THE NORTH OF THE AREA IS REALLY STARTING TO GET SHEARED AS IT APPROACHES. IT HAS ALSO BECOME QUASI STATIONARY OVER THE LAST SIX HOURS. THE MODELS ARE SHOWING THIS FRONT BECOMING LESS ORGANIZED WITH TIME AND IT WILL EVENTUALLY JUST WASH OUT OVER THE AREA OVER THE NEXT COUPLE OF DAYS. SOME PREFRONTAL THUNDERSTORMS HAVE STARTED FIRING UP THIS AFTERNOON. SOME QUARTER SIZED HAIL HAS ALREADY BEEN REPORTED AT MOUNT HERMAN IN MONROE COUNTY. THIS PREFRONTAL AREA ACTUALLY HAS THE MOST UNSTABLE AIR WITH THE NAM MODEL FORECASTING LI VALUES OF MINUS 5 AND CAPE VALUES OF 2800. THE STORMS THAT FORM OUT AHEAD OF THIS FRONT HAVE THE GREATEST POTENTIAL TO HAVE AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY IF THERE IS SOME BOUNDARY INTERACTION BETWEEN ADJACENT CELLS. AS THE FRONT WASHES OUT OVER THE AREA...IT WILL BRING THE HIGH TEMPERATURE DOWN INTO THE MID TO UPPER 80S OVER THE NEXT COUPLE OF DAYS. THE FORECAST IS 3 TO 5 DEGREES HIGHER THAN MOS. THE MOS WAS ALL OVER THE PLACE. THE NGM MOS ACTUALLY LOOKED LIKE THE MODEL OF THE DAY FOR THE TEMPERATURES. THIS WEEKEND...THERE SHOULD BE AFTERNOON AND EARLY EVENING CONVECTION EACH DAY AS THE WASHING OUT FRONTAL BOUNDARY WILL HELP TO GET SOME CONVECTION GOING. EXTENDED (MONDAY THROUGH FRIDAY)... FOR THE FIRST PORTION OF THE EXTENDED...THE CANADIAN AND GFS ARE IN FAIR AGREEMENT IN PUSHING NORTHERN STREAM UPPER TROF THROUGH OUR AREA TUESDAY/EARLY WED. WHILE THERE IS DISAGREEMENT ON THE STRENGTH OF THIS SYSTEM...HAVE INCREASED POPS TUE/WED AND LOWERED HIGHS CONSIDERING ANTICIPATED CLOUD COVER. LATE IN THE PERIOD...THERE IS CONSIDERABLE DISAGREEMENT WHERE THE CANADIAN MODEL KEEPS LARGE UPPER TROF OVER THE EASTERN US...WHILE THE GFS BUILDS UPPER RIDGE. THE TREND OF THE GFS HAS BEEN NOT AMPLIFY RIDGE AS STRONG AS PREVIOUS RUNS...SO LEANED TWD A SOLUTION WHERE RIDGE RETURNS...BUT NOT TO THE DEGREE ADVERTISED BY GFS. AS A RESULT...INCREASED HIGHS LATE IN THE WEEK. 1040 AM EDT FRI AUG 5 2005 UPDATED THE FORECAST TO GET RID OF THE MORNING WORDING. THE FRONTAL SYSTEM TO THE NORTH OF THE AREA IS REALLY STARTING TO GET SHEARED AS IT APPROACHES THE AREA. THE MODELS ARE SHOWING THIS FRONT TO BECOME LESS ORGANIZED WITH TIME AND WILL EVENTUALLY JUST DIE OVER THE AREA. EXPECT THAT SOME THUNDERSTORMS ARE GOING TO START FIRING UP WITH THE HEATING THIS AFTERNOON OUT AHEAD OF THE FRONTAL SYSTEM. YESTERDAY...THERE WERE A LOT OF PREFRONTAL THUNDERSTORMS. THIS PREFRONTAL AREA ACTUALLY HAS THE MOST UNSTABLE AIR WITH THE NAM MODEL FORECASTING LI VALUES OF MINUS 5 AND CAPE VALUES OF 2800. THE STORMS THAT FORM OUT AHEAD OF THE FRONT HAVE THE GREATEST POTENTIAL TO HAVE AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY IF THERE IS SOME BOUNDARY INTERACTION BETWEEN ADJACENT CELLS. THE NAM MODEL IS HINTING THAT THIS ACTIVITY WOULD FIRST FIRE UP ACROSS THE CENTRAL PORTION OF THE CWA BY 2 PM EDT FROM JACKSON TO MARTIN COUNTIES AND THEN MOVE TO THE SOUTH AS TIME GOES ON. WILL HAVE TO WAIT AND SEE WHERE THESE STORMS WILL ACTUALLY GET GOING. LATE THIS AFTERNOON AND EARLY THIS EVENING...THE FRONT WILL THEN BE MOVING INTO THE CWA. THE REST OF THE FORECAST IS ON TRACK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JACOBSON
Hazardous weather outlook, Aug 6, 4:50 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 450 AM EDT SAT AUG 6 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070850- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 450 AM EDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
In the hours before
Local storm report, Aug 6, 11:06 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1106 AM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG IRVINE 37.70N 83.97W
08/05/2005 ESTILL KY COUNTY OFFICIAL
SEVERAL TREES DOWN IN TOWN. WIDESPREAD POWERLINES DOWN
THOUGH TOWN.
0445 PM BLIZZARD 10 NNE SOMERSET 37.22N 84.54W
08/05/2005 PULASKI KY COUNTY OFFICIAL
TREE DOWN ACROSS SUNNYSIDE CHURCH ROAD NEAR OCALO
0445 PM TSTM WND DMG WOODSTOCK 37.26N 84.52W
08/05/2005 PULASKI KY COUNTY OFFICIAL
TREE DOWN ACROSS HWY 934
&&
BTERRIZZLocal storm report, Aug 6, 11:08 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1108 AM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 10 NNE SOMERSET 37.22N 84.54W
08/05/2005 PULASKI KY COUNTY OFFICIAL
TREE DOWN ACROSS SUNNYSIDE CHURCH ROAD NEAR OCALO
&&
BTERRIZZLocal storm report, Aug 6, 11:09 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1109 AM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL AMELIA 37.21N 82.92W
08/05/2005 0.88 INCH KNOTT KY COUNTY OFFICIAL
NICKLE HAIL WIDESPREAD OVER EAST PORTION OF COUNTY.
0540 PM TSTM WND DMG PINEVILLE 36.76N 83.70W
08/05/2005 BELL KY COUNTY OFFICIAL
SEVERAL TREES DOWN IN CITY AND SEVERAL DOWN COUNTY WIDE.
POWER LINES DOWN IN CITY AND SEVERAL BREAKS IN COUNTY
0540 PM HAIL PINEVILLE 36.76N 83.70W
08/05/2005 0.88 INCH BELL KY COUNTY OFFICIAL
HAIL SHOWER OF DINE TO NICKLE SIZE IN DOWNTOWN PINEVILLE
0703 PM TSTM WND DMG BUCKHORN LAKE STATE RES 37.30N 83.44W
08/05/2005 PERRY KY COUNTY OFFICIAL
TREE DOWN ACROSS HWY 2022
&&
BTERRIZZLocal storm report, Aug 6, 1:49 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
149 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 E MOUNT VERNON 37.36N 84.33W
08/05/2005 0.88 INCH ROCKCASTLE KY PUBLIC
UP TO NICKLE SIZE HAIL AT I-75 INTERCHANGE EAST OF TOWN
BROUGHT TRAFFIC TO A HALT ABOUT 10 MINUTES
0530 PM TSTM WND DMG 1 E MONTICELLO 36.84N 84.83W
08/05/2005 WAYNE KY EMERGENCY MNGR
EAST HIGHWAY 92 IN AREA ABOUT 200 YARDS WIDE. TREES DOWN
ONE TREE ON HOUSE. ROOF BLOWN OFF GARAGE. 2 HORSES KILLED
BY LIGHTNING
0555 PM HAIL 5 SE MANCHESTER 37.10N 83.70W
08/05/2005 0.88 INCH CLAY KY PUBLIC
DIME TO NICKEL SIZE HAIL ALONG HWY 421
0603 PM HAIL WOOLLUM 37.02N 83.82W
08/05/2005 0.88 INCH KNOX KY PUBLIC
HAIL A LITTLE LARGER THAN A NICKEL BUT NOT AS BIG AS
QUARTER. POWER OUTAGE. STORM LASTED A LITTLE BETTER THAN
10 MINUTES
0645 PM HAIL COPLAND 37.46N 83.37W
08/05/2005 0.88 INCH BREATHITT KY PUBLIC
&&
BTERRIZZLocal storm report, Aug 6, 2:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
210 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NEON JUNCTION 37.18N 82.71W
08/05/2005 0.75 INCH LETCHER KY PUBLIC
0600 PM HAIL KINGS CREEK 37.05N 82.91W
08/05/2005 0.88 INCH LETCHER KY PUBLIC
BURST OF NICKEL SIZE HAIL ALONG HWY 931 EAST. ABOUT 15
MINUTES LATER SHOWER OF PEA SIZE HAIL
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:12 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 48 min |
| Aug 6, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 38 min |
| Aug 6, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 30 min |
| Aug 6, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 34 min |
| Aug 6, 3:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 39 min |
| Aug 6, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 31 min |
| Aug 6, 4:21 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 39 min |
| Aug 6, 4:30 PM EDT | Flash Flood Warning | JKL | Pike | 90 min |
| Aug 6, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 45 min |
| Aug 6, 6:24 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 35 min |
| Aug 6, 7:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 21 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.